Alert archive / Kentucky / Winter Storm Warnings in 2014
Winter Storm Warning 5, NWS Jackson, KY
NWS Jackson, KY issued this winter storm warning at Feb 14, 2014, 11:35 AM EST for Fleming County, Kentucky. It took effect at Feb 14, 2014, 4:00 PM EST. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2014, 11:35 AM EST (16:35 UTC)
- In effect from
- Feb 14, 2014, 4:00 PM EST
- Expired
- Feb 14, 2014, 4:40 PM EST
- In force
- 40 min
- Issued by
- NWS Jackson, KY
County Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728 WWUS43 KJKL 141635 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1135 AM EST FRI FEB 14 2014 ...SNOW TO AFFECT EASTERN KENTUCKY LATE TODAY INTO EARLY SATURDAY... .A FAST MOVING STORM SYSTEM WILL MOVE EAST OVER KENTUCKY ON FRIDAY AND FRIDAY NIGHT...CAUSING SNOW AND RAIN TO DEVELOP. PRECIPITATION WILL START AS RAIN OR A MIX OF RAIN AND SNOW OVER MUCH OF THE AREA. AS COLDER AIR ARRIVES FROM NORTHWEST TO SOUTHEAST LATE TODAY AND TONIGHT...THE PRECIPITATION WILL CHANGE TO ALL SNOW. THE MOST SIGNIFICANT SNOWFALL IS EXPECTED NORTH OF THE MOUNTAIN PARKWAY. KYZ044-150045- /O.UPG.KJKL.WW.Y.0016.140214T1700Z-140215T0500Z/ /O.NEW.KJKL.WS.W.0005.140214T2100Z-140215T0800Z/ FLEMING- INCLUDING THE CITY OF...FLEMINGSBURG 1135 AM EST FRI FEB 14 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO DEVELOP LATE TODAY. IT MAY BE MIXED WITH RAIN AT THE ONSET. THE SNOW WILL LAST WELL INTO THE NIGHT...AND START TO TAPER OFF AFTER MIDNIGHT. ACCUMULATIONS OF AROUND 4 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KYZ051-052-150045- /O.EXT.KJKL.WW.Y.0016.140214T2300Z-140215T0900Z/ BATH-ROWAN- INCLUDING THE CITIES OF...OWINGSVILLE...MOREHEAD 1135 AM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST SATURDAY. SNOW WILL DEVELOP THIS EVENING. THERE MAY BE A PERIOD OF RAIN BEFORE PRECIPITATION BECOMES ALL SNOW. THE SNOW FALL THROUGH MUCH OF THE NIGHT...BUT SHOULD START TAPERING OFF BEFORE DAWN. ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ050-059-060-104-106-150045- /O.EXT.KJKL.WW.Y.0016.140215T0100Z-140215T1000Z/ MONTGOMERY-POWELL-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...MOUNT STERLING...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY 1135 AM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST SATURDAY. RAIN IS EXPECTED TO DEVELOP LATE TODAY...AND THEN CHANGE TO SNOW THIS EVENING. THE SNOW WILL FALL THROUGH MUCH OF THE NIGHT...BUT SHOULD START TAPERING OFF BEFORE DAWN. ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ058-068-069-079-080-083>087-107>109-111-112-114-116-150045- /O.EXT.KJKL.WW.Y.0016.140215T0300Z-140215T1000Z/ ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- KNOX-BELL-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... PAINTSVILLE...CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON... BOONEVILLE...MANCHESTER 1135 AM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EST SATURDAY. RAIN IS EXPECTED TO DEVELOP LATE TODAY...AND THEN CHANGE TO SNOW DURING THE NIGHT. IT SHOULD START TAPERING OFF BEFORE DAWN. ACCUMULATIONS OF WILL GENERALLY BE AN INCH OR LESS. SOME ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ088-110-113-115-117>120-150045- /O.EXT.KJKL.WW.Y.0016.140215T0500Z-140215T1300Z/ HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN... HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1135 AM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY. RAIN IS EXPECTED TO DEVELOP THIS EVENING...AND THEN CHANGE TO SNOW LATE TONIGHT. THE SNOW WILL DIMINISH FROM WEST TO EAST EARLY SATURDAY MORNING. ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED FOR MOST LOCATIONS. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HAL
2 follow-up statements
095 WWUS43 KJKL 141903 CCA WSWJKL URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 1135 AM EST FRI FEB 14 2014 ...SNOW TO AFFECT EASTERN KENTUCKY LATE TODAY INTO EARLY SATURDAY... .A FAST MOVING STORM SYSTEM WILL MOVE EAST OVER KENTUCKY ON FRIDAY AND FRIDAY NIGHT...CAUSING SNOW AND RAIN TO DEVELOP. PRECIPITATION WILL START AS RAIN OR A MIX OF RAIN AND SNOW OVER MUCH OF THE AREA. AS COLDER AIR ARRIVES FROM NORTHWEST TO SOUTHEAST LATE TODAY AND TONIGHT...THE PRECIPITATION WILL CHANGE TO ALL SNOW. THE MOST SIGNIFICANT SNOWFALL IS EXPECTED NORTH OF THE MOUNTAIN PARKWAY. KYZ044-150045- /O.UPG.KJKL.WW.Y.0016.140214T1700Z-140215T0500Z/ /O.COR.KJKL.WS.W.0005.140214T2100Z-140215T0800Z/ FLEMING- INCLUDING THE CITY OF...FLEMINGSBURG 1135 AM EST FRI FEB 14 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO DEVELOP LATE TODAY. IT MAY BE MIXED WITH RAIN AT THE ONSET. THE SNOW WILL LAST WELL INTO THE NIGHT...AND START TO TAPER OFF AFTER MIDNIGHT. ACCUMULATIONS OF AROUND 4 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KYZ051-052-150045- /O.COR.KJKL.WW.Y.0016.140214T2300Z-140215T0900Z/ BATH-ROWAN- INCLUDING THE CITIES OF...OWINGSVILLE...MOREHEAD 1135 AM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST SATURDAY. SNOW WILL DEVELOP THIS EVENING. THERE MAY BE A PERIOD OF RAIN BEFORE PRECIPITATION BECOMES ALL SNOW. THE SNOW FALL THROUGH MUCH OF THE NIGHT...BUT SHOULD START TAPERING OFF BEFORE DAWN. ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ050-059-060-104-106-150045- /O.COR.KJKL.WW.Y.0016.140215T0100Z-140215T1000Z/ MONTGOMERY-POWELL-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...MOUNT STERLING...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY 1135 AM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST SATURDAY. RAIN IS EXPECTED TO DEVELOP LATE TODAY...AND THEN CHANGE TO SNOW THIS EVENING. THE SNOW WILL FALL THROUGH MUCH OF THE NIGHT...BUT SHOULD START TAPERING OFF BEFORE DAWN. ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ058-068-069-079-080-083>087-107>109-111-112-114-116-150045- /O.COR.KJKL.WW.Y.0016.140215T0300Z-140215T1000Z/ ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- KNOX-BELL-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... PAINTSVILLE...CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON... BOONEVILLE...MANCHESTER 1135 AM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EST SATURDAY. RAIN IS EXPECTED TO DEVELOP LATE TODAY...AND THEN CHANGE TO SNOW DURING THE NIGHT. IT SHOULD START TAPERING OFF BEFORE DAWN. ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS. SOME ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ088-110-113-115-117>120-150045- /O.COR.KJKL.WW.Y.0016.140215T0500Z-140215T1300Z/ HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN... HAZARD...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1135 AM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY. RAIN IS EXPECTED TO DEVELOP THIS EVENING...AND THEN CHANGE TO SNOW LATE TONIGHT. THE SNOW WILL DIMINISH FROM WEST TO EAST EARLY SATURDAY MORNING. ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED FOR MOST LOCATIONS. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HAL
467 WWUS43 KJKL 142140 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 440 PM EST FRI FEB 14 2014 ...SNOW TO AFFECT EASTERN KENTUCKY TONIGHT INTO EARLY SATURDAY... .A FAST MOVING STORM SYSTEM WILL MOVE EAST OVER KENTUCKY TONIGHT... CAUSING SNOW AND RAIN TO DEVELOP. PRECIPITATION WILL START AS RAIN OR A MIX OF RAIN AND SNOW OVER MUCH OF THE AREA. AS COLDER AIR ARRIVES FROM NORTHWEST TO SOUTHEAST TONIGHT...THE PRECIPITATION WILL CHANGE TO ALL SNOW. THE MOST SIGNIFICANT SNOWFALL IS EXPECTED NORTH OF THE MOUNTAIN PARKWAY. KYZ044-150400- /O.CAN.KJKL.WS.W.0005.000000T0000Z-140215T0800Z/ /O.NEW.KJKL.WS.W.0006.140214T2300Z-140215T0800Z/ FLEMING- INCLUDING THE CITY OF...FLEMINGSBURG 440 PM EST FRI FEB 14 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 3 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 3 AM EST SATURDAY. SNOW IS EXPECTED TO DEVELOP EARLY THIS EVENING. IT MAY BE MIXED WITH RAIN AT THE ONSET. THE SNOW WILL LAST WELL INTO THE NIGHT...AND START TO TAPER OFF AFTER MIDNIGHT. ACCUMULATIONS OF AROUND 4 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KYZ050>052-059-060-104-106-150400- /O.EXT.KJKL.WW.Y.0016.140215T0000Z-140215T1000Z/ MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...MOUNT STERLING...OWINGSVILLE... MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY 440 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST SATURDAY. RAIN WILL DEVELOP THIS EVENING AND THEN CHANGE TO SNOW BY ABOUT 10 PM. THE SNOW WILL FALL THROUGH MUCH OF THE NIGHT...BUT SHOULD TAPER OFF BEFORE DAWN. ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED. MANY ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY WILL ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ058-068-069-079-080-083>087-107>117-119-150400- /O.EXT.KJKL.WW.Y.0016.140215T0300Z-140215T1200Z/ ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- KNOX-BELL-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...INEZ 440 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY. RAIN WILL DEVELOP THIS EVENING...AND THEN CHANGE TO SNOW LATE TONIGHT. MOST OF THE SNOW SHOULD TAPER OFF BY DAWN. ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS. SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ088-118-120-150400- /O.EXT.KJKL.WW.Y.0016.140215T0600Z-140215T1300Z/ HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE 440 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 1 AM TO 8 AM EST SATURDAY. RAIN WILL DEVELOP THIS EVENING...AND THEN CHANGE TO SNOW OVERNIGHT. THE SNOW WILL DIMINISH FROM WEST TO EAST EARLY SATURDAY MORNING. ACCUMULATIONS OF AN INCH OR LESS CAN BE EXPECTED FOR MOST LOCATIONS...WITH UP TO TWO INCHES ON RIDGES. SOME ROADS MAY BECOME SNOW COVERED AND SLICK. VISIBILITY MAY ALSO BE LIMITED TO LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HAL
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 6:14 AM EST, 5 hours 21 minutes earlier.
Area forecast discussion, Feb 14, 6:14 AM EST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 614 AM EST FRI FEB 14 2014 .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) ISSUED AT 206 AM EST FRI FEB 14 2014 STRONG SHORT WAVE TO CROSS ERN KY IN THIS PERIOD. INITIAL THOUGHT WAS THAT TEMPS WOULD BE TOO WARM FOR SIGNIFICANT SNOW FOR MOST OF THE AREA. HOWEVER TEMPS FOR FRI DO NOT LOOK TO BE AS WARM AS FIRST EXPECTED. THIS WILL ALLOW THE RAIN TO CHANGE TO SNOW EARLIER FOR MUCH OF THE CENTRAL AND SOUTHEASTERN PART OF THE FORECAST AREA. THE TOTAL PCPN LOOKS TO BE GREATER AS WELL WHICH WILL LEAD MOST OF THE AREA TO SEE AT LEAST 2 TO 4 INCHES OF SNOW. OUR MOST SWRN COUNTIES WILL LIKELY SEE THE LEAST SNOW BUT SHOULD STILL GET BETWEEN 1 AND 2 INCHES. HAVE PUSHED AN ADVISORY FOR THE ENTIRE FORECAST AREA BUT WITH TIMING TO COINCIDE WITH THE ONSET OF SNOW. SNOW SHOULD END FROM WEST TO EAST FRIDAY NIGHT WITH JUST SOME LINGERING FLURRIES BY SAT MORNING IN THE EASTERN MTNS. THE QUIET PERIOD WILL BE SHORT LIVED SAT AFTERNOON AS THE NEXT REINFORCING SHOT OF COLD AIR SWEEPS THRU THE REGION SAT NIGHT. NOT MUCH MOISTURE TO WORK WITH SO ANY SNOWFALL SHOULD AMOUNT TO LITTLE MORE THAN A QUARTER TO HALF INCH ADDITIONAL SNOW. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 255 AM EST FRI FEB 14 2014 MODELS IN DECENT ENOUGH AGREEMENT THROUGH THE EXTENDED. UPPER LEVEL PATTERN BEST DESCRIBED AS RELATIVELY ZONAL FLOW THROUGH MUCH OF THE PERIOD WITH THE CORE OF THE WESTERLIES POSITIONED ACROSS THE HEART OF THE CONUS. MULTIPLE...FAST MOVING SHORTWAVES WILL KEEP OUR WEATHER PATTERN UNSTABLE WITH A DISTURBANCE PASSING THROUGH THE REGION ABOUT EVERY 24 TO 36 HOURS. PATTERN GRADUALLY AMPLIFIES TOWARDS THE END OF THE FORECAST WINDOW AS SHORT WAVE ENERGY MOVING INTO THE WESTERN U.S. CARVES OUT A DEEP TROUGH....CAUSING THE EASTERN CONUS TO FALL INTO A SOUTHWEST FLOW REGIME. FOR SENSIBLE WEATHER...FAST MOVING DISTURBANCES IN WESTERLY FLOW WILL BRING OCCASIONAL THREATS OF PRECIPITATION TO THE AREA. HOWEVER PRECIPITATION TYPE IS EXPECTED TO FALL IN THE FORM OF RAIN AS WE MOVE INTO A GRADUAL BUT DEFINITE WARMING TREND. WILL STICK WITH THE CONSENSUS OR BLEND OF MODEL SOLUTIONS AND GUIDANCE FOR POPS TO HOPEFULLY SMOOTH OUT TIMING DIFFERENCES THAT INEVITABLY CROP UP WITH THESE TYPES OF PATTERNS. MID TO END OF WEEK HIGH TEMPERATURES CLIMBING INTO THE 60S WILL BE QUITE WELCOMED AFTER THE LONG STRETCH OF COLD WINTRY WEATHER WE HAVE BEEN EXPERIENCING. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 615 AM EST FRI FEB 14 2014 CURRENTLY VFR ACROSS THE AREA. A CLIPPER SYSTEM WILL APPROACH THE AREA FROM THE NORTHWEST TODAY. CLOUDS WILL INCREASE THIS MORNING FROM THE NORTHWEST AND THEN THE CIGS WILL LOWER INTO THE EVENING HOURS. EXPECTING SOME IFR CIGS STARTING IN THE NORTH AND THEN WORKING DOWN TO THE TAF STATIONS BY THE AFTERNOON. RAIN AND THEN SNOW WILL FURTHER REDUCE CIGS AND VSBY AT ALL TAF SITES EARLY TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR KYZ044-050>052. WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 3 AM EST SATURDAY FOR KYZ058>060-068-069-104-106>109-111-112-114. WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY FOR KYZ079-080-083>088-110-113-115>120. && SHORT TERM...DUSTY LONG TERM...RAY AVIATION...DUSTY
Hazardous weather outlook, Feb 14, 4:06 AM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 406 AM EST FRI FEB 14 2014 KYZ044-050>052-151215- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 406 AM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SNOW IS EXPECTED TO DEVELOP EARLY THIS AFTERNOON AND CONTINUE INTO THE NIGHT...WITH ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW WILL ALSO BE POSSIBLE SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL FRIDAY AND FRIDAY NIGHT. KYZ058>060-068-069-104-106>109-111-112-114-151215- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE 406 AM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON...WITH LIGHT SNOW ACCUMULATION EXPECTED DURING THE DAY. PRECIPITATION SHOULD BECOME ALL SNOW TONIGHT BEFORE IT TAPERS OFF EARLY IN THE MORNING. ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW IS ALSO POSSIBLE SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL FRIDAY AND FRIDAY NIGHT. KYZ079-080-083>088-110-113-115>120-151215- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER... HYDEN...WHITESBURG...INEZ...PIKEVILLE 406 AM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. RAIN WILL LIKELY CHANGE TO SNOW EARLY TONIGHT...AND THEN TAPER OFF TOWARDS MORNING. ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW IS ALSO POSSIBLE SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL FRIDAY AND FRIDAY NIGHT. DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:40 PM EST | Winter Storm Warning | JKL | Fleming | 13 hr |
Nearby
Winter Storm Warnings in Kentucky, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.